Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 29, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 15, 2022, 3:36 AM CST for 4 counties in Kansas. It took effect at Dec 15, 2022, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2022, 3:36 AM CST (09:36 UTC)
- In effect from
- Dec 15, 2022, 9:00 AM CST
- Expired
- Dec 15, 2022, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489 WWUS73 KICT 150936 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 336 AM CST Thu Dec 15 2022 KSZ032-033-047-048-152345- /O.NEW.KICT.WI.Y.0029.221215T1500Z-221216T0000Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 336 AM CST Thu Dec 15 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton and Ellsworth Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Use caution if driving a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
390 WWUS73 KICT 152113 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 313 PM CST Thu Dec 15 2022 KSZ032-033-047-048-160000- /O.CON.KICT.WI.Y.0029.000000T0000Z-221216T0000Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 313 PM CST Thu Dec 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton and Ellsworth Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Use caution if driving a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ketcham
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:33 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 15, 3:33 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 333 AM CST Thu Dec 15 2022 .SHORT TERM...(Today through Saturday night) Issued at 330 AM CST Thu Dec 15 2022 FORECAST HIGHLIGHTS: * Chilly and windy today-Friday. * Light wintry precipitation possible Sunday night-Monday morning eastern/southeast Kansas. * Well below average temperatures next week, especially late Wednesday through at least Christmas. A slow-moving deep longwave trough and associated strong surface low spinning over the Upper Mississippi River Valley will support continued stout/gusty northwest winds today and Friday. Thinking winds will be a bit stronger today compared to Friday, especially over central/north-central Kansas, where gusts could reach 45 mph. Consequently, will likely hoist a wind advisory from 9am-6pm today for Barton-Ellsworth-Lincoln-Russell counties. Day shift will need to monitor observational trends for possible expansion of this advisory another row of counties southeast, possibly into Saline- McPherson-Rice-Reno counties. Below normal temperatures will persist through Friday as well, and combined with the wind, will support single digits and teens wind chills during the overnight and morning hours today-Friday. Saturday should be a shave warmer as upper ridging starts building in from the west, and northwest winds will be lighter, although still somewhat breezy. .LONG TERM...(Sunday through Wednesday) Issued at 330 AM CST Thu Dec 15 2022 The warmest day of the next 7-10 days should be Sunday as southerly flow and atmospheric thickness increase ahead of an approaching shortwave trough. Thinking highs in the 40s are likely. For Sunday night-Monday morning...the deterministic and ensemble consensus supports increasing chances for light precipitation precipitation, mainly across eastern/southeast Kansas, as the aforementioned shortwave races east-northeast over the region. There won't be an over-abundance of moisture for this system to work with, and its a fairly quick-hitter, so overall not expecting heavy precipitation amounts. Precipitation-type will be tricky, as thermal profiles look marginal given the warmer temperatures expected Sunday. Right now have opted for a rain/snow mix with the potential for light snow accumulations as the thermal profile attempts to web- bulb closer to freezing, especially if the colder GFS and GEM verify. The potential for sleet and/or freezing rain appears minimal with this system due to a lack of warm air aloft. Stay tuned for later forecasts, as this system is still over the eastern Pacific, and thus details could change. The main story thereafter is the increasing likelihood of well below average temperatures gradually filtering south across the region and adjacent Mid-America by late Monday, as longwave troughing gradually deepens across central and eastern North America per deterministic and ensemble consensus. This colder air looks to come in two shots. The first one late Monday-Wednesday appears to be more of a glancing blow of shallow Arctic air, with overnight lows in the 10s-20s and daytime highs in the 20s-30s, although wind chills look to drop below zero Monday night-Tuesday morning across central Kansas. The 2nd Arctic front slated to blast south through the region sometime late Wednesday-Thursday and persist through at least Christmas per model consensus looks to pack a bigger punch cold and wind wise, as a deep longwave trough digs south-southeast over the central-eastern CONUS, allowing anomalously strong/cold Canadian high pressure to envelop much of Mid-America. Not sure if this airmass will be cold enough to break records, but ensemble 850mb temperature standardized anomalies of -1 to -3 should support daytime highs in the teens and overnight lows in the single digits (above and below zero). Combined with the expected stout/gusty north winds, well below zero wind chills (possibly colder than 15-20 below zero) are probable. Added on top of this, there is the potential for light snow sometime late Wednesday-Thursday, but at this point a major winter precipitation event appears unlikely. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1128 PM CST Wed Dec 14 2022 The 4-5k ft ceilings have drifted eastward with VFR anticipated through the night and into tomorrow. Gusty northwest winds may gust to 35 knots at times during the day on Thursday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 39 24 36 21 / 0 0 0 0 Hutchinson 37 21 35 19 / 0 0 0 0 Newton 37 22 34 19 / 0 0 0 0 ElDorado 37 23 34 20 / 0 0 0 0 Winfield-KWLD 40 24 38 20 / 0 0 0 0 Russell 37 19 35 15 / 0 0 0 0 Great Bend 37 19 35 15 / 0 0 0 0 Salina 37 21 35 17 / 0 0 0 0 McPherson 37 21 34 17 / 0 0 0 0 Coffeyville 41 25 39 22 / 0 0 0 0 Chanute 39 25 36 21 / 0 0 0 0 Iola 38 24 35 20 / 0 0 0 0 Parsons-KPPF 40 25 37 22 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 6 PM CST this evening for KSZ032-033-047-048. && SHORT TERM...ADK LONG TERM...ADK AVIATION...MWM
Hazardous weather outlook, Dec 14, 3:51 PM CST, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 351 PM CST Wed Dec 14 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 351 PM CST Wed Dec 14 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very high fire danger is possible across portions of south-central Kansas for a few hours Thursday afternoon. Wind chills in the single digits are possible across central Kansas during the early morning hours of Thursday through Monday, and near to below zero Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.